I finished 14 days of levaquin 4 weeks ago tomorrow. A few days after I started taking it my Achilles tendons started hurting and I could hardly walk down the steps. a week after stopping the prescription I went to urgent care. The dr asked the pharmacist how long this should last and she said about a month. I thought it was getting better a week ago but now it started hurting again. The right side of my right foot is numb,. I don't know where to go from here. I'm afraid this is going to be permanent! I'm only 53 years old and need to get back to exercising but I'm afraid to and it hurts to much
18 Aug 2012
Hey there buster - I understand your frustration but really??? I would give yourself a rest and not try to get back to the same level of exercise you were doing. Sounds like you were quite the active person, yes? You might have plantars fasciitis if the pain is through the middle of your foot. What I do for that in lieu of injections (they hurt like heck) is rest the foot, use a cold soda can... while sitting up and roll your foot over the can to numb the pain... plus the size of a soda can is about the right size for arch area, too. My podiatrist said that was a good way to do it besides using cold packs on your foot for 15 minutes then resting again. You can do that one every hour for 15 minutes. Also, if you need orthotics now is the time to get them updated. Making sure too that you have good shoes from an "arch" standpoint. "Brooks, addiction walkers 10" are among the best out there.
My husband just got his over the new balance which he had been wearing for some 10 years before they changed the model of the shoe to wear it is no longer comfortable. I got myself 3 pair of the addiction walkers, too. Just a thought here. There are meds that cause the tendons to weaken so you just have to take it slow, okay? You don't want a ruptured tendon... that would be bad. If it doesn't clear up, I would get myself to a podiatrist and get that foot X-Rayed, okay?
20 Aug 2012
Buster, My prayers are with you. I did write but seems it did not go through. I have been Floxed-term used my those of us that have been damaged and living in pain, for over three years. My first year was that of lying on the couch, screaming in pain, trying to get into the ER, and being turned away as my BP was good. The pain was such that it I could not understand how the body could live through so much pain. I three days I could not walk, sit up, open eyes, eat, sleep, Noise hurt my ears, headache, and pain from head to toe that I could not tolerate. My story is so long, I cannot even write you what I have been through, but in the end, it was all from the Levaquin. I had every side effect listed except for seizures. The most important thing is to hang on through the first year of pain. That is the worst. From there, you will know. Those that do not have neuropathy, insomnia, and more will tell you that this will be fine and go away.
Yes, it might, and you might have to go through hell to get there and then there are those of use still suffering. I have tried everything you can thing of to get better from Glut IVs, to Ozone, to drugs, to Fecal transplant, supplements, and the list goes on so much more. I do not want to scare you, I want you to FIGHT with all you have... If you just have recently taken the levaquin, please look into taking liquid magnesium. This is the one thing that seems to be low in all of us that get floxed as most of us were athletic prior to this and mag. is low then. I am now 46, I use to exercise 6 days a week for many many years. I am still couch bound for it I do things, the next day I pay in every way. The magnesium will stop the meds from progressing and give you a chance to overcome this. Even in pain, please get the liquid mag. Use what you can without causing heart damage. I know several people that caught it in the first few weeks or a bit more, did this, suffered in horror for six months or more but kept with it, and now are fine. You will be told all sorts of things to to but the one thing listed on the meds is to NOT take mag. as the meds will not work so to take it to block it is key. Please reach out to the support group on Facebook by typing in Jen wilcox or Levaquin or fluorquinolones. THere are so many or us there. I am signed off there right now, as I get overwhelmed. Please be careful, if you listen to all advice, you head will spin. Also, most drs. do not know of this if they are just your gen. dr. I found the drs. in NYC that knew what this was and a Psychiatrist and pain dr. I no longer go through testing as nothing will show up. That is the same for all of us unless a tendon FULLY rips. Small rips do not show. I have many small tears and neuropathy. I had not one Dr. here treat me with dignity and respect. The drs. in NYC knew what I had and talked to me but they have no answers on how to treat it and some think it will eventually go away. I pray so. The pharm. told me I would be fine in a month and I am over three years. I lost my teaching job 8 months prior to retirement. You will find many people on facebook. Also, type in the wall of pain there. Again, if you get overwhelmed and people are telling you to do to many things, just let them know you are overwhelmed. THey are all super nice as we have all been there or are there. I really believe in the mag. though as if you catch it in time, you should be the best solution. If you read the insert on the levaquin, it says to not take mag. with this drug as it will not work. says a lot right there. Best wishes to you and I PRAY for you FULL recovery and please, spread the word to all family and friends that these drugs were meant to be given as a last line of defense and now given out like candy and there is a huge epidemic going on that is coming to light more and more. People are told they have fibro, lyme, and more and it is none of those, it is the floxing from the drugs. Please read up on them as symptoms for some can come out a year after taking the drugs. I live on pain meds, depression meds, and sleep drugs. I HATE IT ALL> I have tried three times to detox to no success with the pain in my legs and arms=hands and feet being no different. If there was a cure or treatment, I would be there in a second. YOu are early, and fight hard... please. even if you feel like you are dying, you must stay with the mag. and if you have others suggest things, fine, take them to but keep that mag. in you. Just make sure how much you can take so it gives no heart problems. There is that line. I still take it to this day but I was over a year before I knew it was the Levaquin that did this to me even though the day after I had pain and vision problems. I just never though my dr. gave me something that would do this. I thought it was a penicillin of sorts. It is an atom bomb in the body. It is a chemo drug. The drs. no little about this drug. There are some that are floxed, one is on the Facebook site as her and her husband are Drs. but most do not listen. It is better now than three years ago. More are starting to listen and learn. This drug is deadly. Tune into others and stay strong. You can do this...
22 Aug 2012
My legs were swollen, painful, and very "tight" after taking Levaquin for 5 days for Pneumonia. Fortunately, I found a three-prong method to start removing the Levaquin from my system. Foods: Soy will cause painful flares! Soy is even in some peanut butters. Please read labels to assure there is no soy in your food. Medicines: I check all medicines, even over-the-counter medications, for interactions with Levaquin at eHealthme.com (also, check for a dental anesthetic you can take that your dentist carries, and request it be used if you are planning to have dental work completed). Supplements: I take one, 200 mcg. capsule of Selenium and a daily Multi-vitamin that contains 50 mcg. of Selenium, for a total of 250 mcg. of Selenium. In just a few days, I was able to wait until 6 PM before taking Vit. C and Tylenol to help with pain. Within another week, the Levaquin will most likely be out of my system. Good Luck! Chris
- Levaquin Information for Consumers
- Levaquin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levaquin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... becauses of my plantar fasciitis and a torn Achilles tendon. The heel and arch pain turned into a chronic condition because I thought it would go ...
1 answer • 17 Aug 2009
I took Levaquin in 2008. I experienced a tendon tear in my left ankle which required that I have surgery to repair it. I have ongoing ...
1 answer • 11 Jan 2010
I was given a 750 MG Levaquin drip at the ER and a prescription for 9 of the 750 MG Levaquin tablets
... to be taken 1 a day, for Bacterial Pneumonia. After a couple of days my calf, ankle, & foot swelled up and the tendon in the heel was real ...
2 answers • 28 Jan 2013
While I am satisfied that the location and pain symptoms identify the Achilles tendon,my doctor says I may be right but he has ordered an echo leg ...
2 answers • 18 Apr 2013
Husband was on this medicine for a month could it cause tendon rupture ? like in his upper arm? His Tendon tore off just from reaching out quickly ...
0 answers • 3 May 2014